On Lantus now - any suggestions or comments for Cowgirl?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5389
   Posted 5/21/2009 9:03 AM (GMT -7)   
Cowgirl wrote:  "Ok, so for the lates update, the doc has changed me over to lantus, and well I will say that it brings the bg's down, but for me tooo fast, went from 232, to 43 in about an hour after a 5-unit injection, to me that seemed alot fast.  Now im at 78, still very shaky and sweaty.  has anyone ever been on Lantus?  Is this typical? At least on the levemir I could feel my lows coming but on this lantus it is very sudden."

Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 5/21/2009 11:53 AM (GMT -7)   
Been on Lantus? Yup. Typical? Of your situation at the moment - yup. That your low was caused by Lantus? Certainly possible, especially when honeymooning. Lantus doesn't typically work that way, though. It's a long-acting (glargine) insulin, meaning slow release, and would not likely cause the insulin reaction you describe. Then again, both Lantus and Levemir are the latest in long-acting insulin. Both have an onset of 1-4 hours, aren't supposed to "peak", and last about 24 hours. Some of us have found those statements to be slightly less than accurate in some cases. (Personally, I found Lantus gave me more violent lows and "peaked" around the 6-hour mark, usually in the middle of the night. I also found Lantus too alkaline for me - it stung. We're all different, though :-)

Could you've possibly injected into muscle? Insulin should only ever be injected into the fat under the skin. Injecting into muscle speeds up the insulin's action profile - meaning you might get a "dump" or "peak" of it hitting you at once. Where do you inject? What do you use (i.e. needle & syringe, pen injector)? 5 units is a very small amount.

At the stage your in, it's entirely likely that it's more your hiccuping pancreatic system that's to blame for the wild swings in BGLs. It will eventually calm down, eventually. As I've said, it it a process to find a regimen that works and it's just made all the harder at the moment with the honeymooning. I'm glad to hear you're going in for observation. You'll just be that much more convenient for the Endo and DE/DN to give you some quality one-on-one. Awesome!

Hang in there. There are answers, they just don't all come at once :-) While you're in the hospital, bring the book, "Think Like A Pancreas - A Practical Guide to Managing Diabetes With Insulin" by Gary Scheiner. Really, if I could recommend one book for you, that is it. Also... If you get the chance to go on a CGMS, go for it!

When are you goin' in? Hope you can give an update soon (when you're out). You're in the best hands possible. Keep your open mind and willingness to continue learning (there's just sooo much to learn), and you'll see everything will work out.

Cheers
Kris
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:27 PM (GMT -7)
There are a total of 2,731,792 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
328 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, Purple Tulip, imagardener2, 81GyGuy, Skyy, Scaredy Cat, getting by, ChickNorris, exqualls, poohcheez, JayBee1, Worksop, gilly2, Lisa-Dionne, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer